MAUDE Adverse Event Report: RICHARD WOLF GMBH INTESTINE GRASPER FORCEPS, INSERT; LAPROSCOPIC GRASPER CLAMP

RICHARD WOLF GMBH INTESTINE GRASPER FORCEPS, INSERT; LAPROSCOPIC GRASPER CLAMP
Model Number 8393249
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is pending the device evaluation.Upon receipt of new/additional information, a follow-up report will be submitted.Rwmic is submitting this report on behalf of (b)(4).
 
Event or Problem Description
On (b)(6) the user facility reported (medwatch) to richard wolf medical instruments that the grasper clamp piece broke off into the pt cavity; surgeon retried broken piece immediately.No harm to patient.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Labeling review (ga-s027).Caution! excessive force can lead to breakage of or damage to the products.Due to the small dimensions required, the products have only limited strength.Use these products only to grasp and ablate small, soft tissue portions or organs.For therapeutic applications we recommend having a backup instrument at hand.Make sure that no missing parts remain in the patient.Note! when closing the handle (3) you will feel a resistance at a certain point caused by the overload protection.The overload protection exclusively serves the purpose of protecting the joint mechanism in the case of excessive forces applied during use.The handle can still be closed up to the stop.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check the instruments and accessories for the following: damage surface changes (e.G.Corrosion) sharp edges not suitable for the application oose or missing parts rough surfaces.Any inscriptions or identification necessary for the safe intended use must be legible.To prevent incorrect handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.Check the insulation of the hf cable for damage.Replace the hf cable if the insulation is damaged.Caution! damaged surface in the joint area of the forceps ! the joint pin may loosen.Check for surface changes, such as fissures, at the joint pin (fig.27) rwmic considers this mdr/complaint open.Rwmic will contact the user facility for missing patient information.
 
Event or Problem Description
Rwmic evaluation 09/24/2020: findings, insert 8393.249: the welding seams around all 4 rivets are cracked, but the rivets are present.The pullrod connector is broken just proximal of the segment connections, but all parts are present.Sheath 8393.933 / 1341886: distal end of sheath is deformed and bent.The condition of these 2 components of the modular system shows extreme mis-use of the bowel grasper.The joints were overloaded with grasping force, and the whole distal section of the instrument has been bent.The condition reported by the user facility is confirmed.Product disposition is scrap.Possible root cause is user error.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments is the importer of this device.Per the user facility, no new information will be provided.Rwmic considers this mdr closed.

Brand Name
INTESTINE GRASPER FORCEPS, INSERT
Common Device Name
LAPROSCOPIC GRASPER CLAMP
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key10532328
Report Number1418479-2020-00024
Device Sequence Number19739039
Product Code GCJ
UDI-Device Identifier04055207055731
UDI-Public04055207055731
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Remedial Action Other,Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8393249
Device Catalogue Number8393249
Device Lot Number4500222588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/24/2020
09/24/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/01/2020
03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR